MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that catheter sheared off and patient wound up going to the or for removal of sheared catheter.Additional information received on 21aug: it was reported the event occurred during a weekend, so the vascular surgery team was called in and took the pt to the or.In the or, they performed a cut-down procedure and foreign object removal.The product was severely deformed but removed in its entirety.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter is confirmed and was determined to be use-related.One 22 ga powerglide pro was returned for evaluation.An initial visual observation revealed abundant blood use residues throughout the returned powerglide pro.The distal portion of the catheter appeared bunched.The safety mechanism was advanced approximately halfway down the needle shaft.A microscopic observation revealed the proximal end luer of the catheter to be attached to the needle shaft.The distal portion of the catheter break was observed to be attached to the advanced guidewire.The break site was observed to have striation-like patterns, and a chevron-shaped break site.The needle was observed to be broken at the flash notch location.The break site of the catheter is consistent with damage caused by pulling back the catheter along the needle, which can cause the catheter to split at the needle bevel.An examination of the catheter structure revealed no potential damage/defect related to the manufacture of the product.Collectively, the damage suggested that insertion was attempted against resistance, combined with lateral stress which damaged both the needle and the catheter.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by customer that catheter sheared off and patient wound up going to the or for removal of sheared catheter.Additional information received on 21aug: it was reported the event occurred during a weekend, so the vascular surgery team was called in and took the pt to the operating room.In the operating room, they performed a cut-down procedure and foreign object removal.The product was severely deformed but removed in its entirety.

Brand Name
FULL KIT 22G X 8 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20153841
Report Number3006260740-2024-04972
Device Sequence Number8397146
Product Code FOZ
UDI-Device Identifier00801741140648
UDI-Public(01)00801741140648(11)240611(17)250630(10)REJR0462
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue NumberF222088PT
Device Lot NumberREJR0462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown